Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 24, 2016, 7:26 PM CST for Carroll County, Leflore County, Mississippi. It took effect at Feb 25, 2016, 6:00 AM CST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 7:26 PM CST (01:26 UTC)
- In effect from
- Feb 25, 2016, 6:00 AM CST
- Expired
- Feb 25, 2016, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
743
WGUS44 KJAN 250126
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
726 PM CST WED FEB 24 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following river in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-260300-
/O.NEW.KJAN.FL.W.0032.160225T1200Z-160226T0300Z/
/YWGM6.1.ER.160225T1200Z.160225T1200Z.160225T1200Z.NO/
726 PM CST WED FEB 24 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yalobusha At Whaley
* from Thursday morning to Thursday evening.
* At 7:00 PM Wednesday the stage was 20.6 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Yalobusha River
Whaley 21 20.6 Wed 07 PM 19.8 17.6 16.4 21.0 06 AM 02/25
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$1 follow-up statement
771
WGUS84 KJAN 250238
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
838 PM CST WED FEB 24 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-250308-
/O.CAN.KJAN.FL.W.0032.000000T0000Z-160226T0300Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CST WED FEB 24 2016
The Flood Warning is cancelled for
The Yalobusha At Whaley.
* At 8:00 PM Wednesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 20.8 feet
tomorrow morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Yalobusha River
Whaley 21 20.6 Wed 08 PM 20.8 20.0 19.2 20.8 06 AM 02/25
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:37 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 24, 3:37 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 337 PM CST WED FEB 24 2016 .DISCUSSION...MID AFTERNOON WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE UPPER LEVEL LOW SPINNING OVER SOUTHERN INDIANA WITH THE ASSOCIATED SURFACE LOW OVER OHIO. A SHORTWAVE WAS NOTED MOVING EAST OVER OUR DELTA REGION. AS THE UPPER LEVEL LOW...SURFACE LOW AND SHORTWAVE SHIFT FARTHER EAST OF OUR CWA THIS EVENING THE CLOUDS WILL CLEAR FROM THE WEST. LOCAL RADARS STILL SHOWED LIGHT RAIN OVER OUR NORTHEAST AT MID AFTERNOON BUT THIS IS EXPECTED TO END BY 6 PM SO WL NOT CARRY MENTION OF PRECIPITATION IN THE TONIGHT PERIOD OF THE FORECAST. DRY WEATHER IS EXPECTED TONIGHT AND WILL LAST INTO SUNDAY. BREEZY WEST TO NORTHWEST WINDS WERE STILL BEING OBSERVED THIS AFTERNOON BUT WERE NOT MEETING WIND ADVISORY CRITERIA AND LIGHTER WINDS ARE EXPECTED TONIGHT SO THE WIND ADVISORY WAS CANCELLED. COLDER THAN NORMAL TEMPERATURES ARE EXPECTED TONIGHT THROUGH SATURDAY MORNING. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE WEEKEND AND BRING A SEVERAL SHORTWAVES. THE FIRST SHORTWAVE WILL MOVE ACROSS OUR CWA THURSDAY EVENING FOLLOWED BY A SECOND SHORTWAVE EARLY SATURDAY MORNING. THESE TWO SHORTWAVES WILL PASS WILL LITTLE A EFFECT ON OUR WEATHER BUT A THIRD SHORTWAVE WILL ARRIVE MONDAY MORNING AND BE SUPPORTING A WEAK COLD FRONT. THIS WILL BE OUR NEXT BEST CHANCE FOR RAIN. THERE ARE DIFFERENCES ON HOW FAR SOUTH THE COLD FRONT WILL PUSH INTO OUR CWA BEFORE IT STALLS AND BEGINS TO RETURN NORTH MONDAY NIGHT. MODELS ARE IN AGREE THOUGH THAT WARMER THAN NORMAL TEMPERATURES ARE EXPECTED SATURDAY NIGHT THROUGH TUESDAY. THE GFS AND ECMWF DIFFER SIGNIFICANTLY ON THE NEXT LOW PRESSURE SYSTEM WEDNESDAY THAT LOOKS TO BRING MORE WIDESPREAD RAIN CHANCES TO THE REGION. /22/ && .AVIATION...WIDESPREAD MVFR CIGS ARE SLOWLY LIFTING AND SHIFTING EAST THIS AFTERNOON WITH GUSTY WEST TO NORTHWEST SURFACE WINDS. EXPECT CONTINUED IMPROVING CONDITIONS LATE THIS AFTERNOON INTO THE EVENING WITH VFR CONDITIONS AND MUCH LIGHTER WINDS TO PREVAIL OVERNIGHT INTO THURSDAY. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 35 60 32 55 / 4 0 0 0 MERIDIAN 33 60 29 56 / 7 0 0 0 VICKSBURG 34 61 32 57 / 2 0 0 0 HATTIESBURG 36 65 33 59 / 4 0 0 0 NATCHEZ 36 62 33 56 / 2 0 0 0 GREENVILLE 35 55 32 53 / 4 0 0 0 GREENWOOD 35 55 30 53 / 6 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/17/EC
Hazardous weather outlook, Feb 24, 3:31 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 331 PM CST WED FEB 24 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 331 PM CST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 24, 3:12 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TORNADO 5 NW NEW HEBRON 31.78N 90.04W
02/23/2016 F0 SIMPSON MS NWS STORM SURVEY
BRIEF EF-0 RATED TORNADO WITH MAX WINDS OF 80 MPH IN
SOUTHWEST SIMPSON COUNTY...SNAPPED AND UPROOTED SOFTWOOD
TREES
&&
ECLocal storm report, Feb 24, 4:16 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TORNADO 7 SSW WEST HATTIESBURG 31.23N 89.42W
02/23/2016 F1 LAMAR MS NWS STORM SURVEY
EF-1 TORNADO WITH MAXIMUM WINDS OF 90 MPH AND A PATH
LENGTH OF 1.4 MILES AND WIDTH OF 75 YARDS. NUMEROUS TREES
WERE SNAPPED ALONG WITH SOME ROOF AND FENCE DAMAGE.
&&
27Local storm report, Feb 24, 4:34 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 N FAYETTE 31.73N 91.06W
02/23/2016 JEFFERSON MS COUNTY OFFICIAL
A TREE WAS DOWN ON POPLAR HILL ROAD.
&&
27Local storm report, Feb 24, 4:35 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 SW FAYETTE 31.70N 91.07W
02/23/2016 JEFFERSON MS COUNTY OFFICIAL
TWO TREES WERE DOWN ON GEOGHEGAN ROAD.
&&
27Local storm report, Feb 24, 5:27 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 6 WSW BOGUE CHITTO 31.40N 90.54W
02/23/2016 F1 LINCOLN MS NWS STORM SURVEY
EF-1 TORNADO WITH MAXIMUM WINDS OF 90 MPH AND A PATH
LENGTH OF 0.5 MILES AND MAX WIDTH OF 75 YARDS. MULTIPLE
TREES WERE UPROOTED AND A FEW STRUCTURES HEAVILY DAMAGED.
&&
BRYANTLocal storm report, Feb 24, 5:52 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 WSW FERRIDAY 31.63N 91.58W
02/23/2016 E1.00 INCH CONCORDIA LA PUBLIC
QUARTER SIZE HAIL REPORTED AT THE 84 QUICK STOP.
&&
TARVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 11:13 AM CST | River Flood Warning | JAN | Leake | 3 days |
| Feb 25, 11:13 AM CST | River Flood Warning | JAN | Leake | 4 days |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.